If you use the medication only once in a while, do you have ADHD or do you only think that you do?
I have stopped taking the medication in the past and I did not have any withdrawal symptoms or felt happier or anything of the sort. I've always used caffeine though.
I guess what I'm saying is that someone who thinks they may have ADHD shouldn't discount methylphedinates because some people have withdrawal symptoms, which mostly happen only when someone is abusing the medication, or is nervous about it in the first place.
High dosages are up in the 150+, more like people who binge on 3 pills, or crush and snort them. That would create withdrawal symptoms and be neurotoxic. Therapeutic dosages (like the ones the doctor will prescribe you) are supposed to be just that.
So, instead, I took a week off coinciding with a long weekend, and just went off it completely. It sucked really bad, but I had some stuff in place to make sure I wouldn't be in as much danger as I could be. (I removed all potential weapons/poisons from the house, stocked up on "comfort food" so I wouldn't be tempted to get in a car, etc.)
I wouldn't recommend it for everyone, especially due to the suicide risk, but in my case (for various reasons) that risk was pretty much 0. (I'm aware that self-diagnosing suicide risk is really unreliable, but I have a few personal situations that make suicide impossible to seriously contemplate, so I'm pretty safe in that regard.)
I really don't think burn-out is as common as people say, high-doses are more like in the 100+mgs, and that's not in anything that is considered therapeutic and extended release.
Concerta wouldn't come in a 56mg tablet if it was expected to be neurotoxic.